MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM VA-LCP CURVED CONDYLAR PLATE/10 HOLE/230MM/RIGHT; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM VA-LCP CURVED CONDYLAR PLATE/10 HOLE/230MM/RIGHT; PLATE, FIXATION, BONE
Model Number 02.124.410
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.A review of the device history records has been requested.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent an open reduction and internal fixation (orif) of the right femur on (b)(6) 2018.An interlocking bolt for variable-angle lcp condylar insertion handle and an unknown aiming arm was attached to the variable angle-lcp curved condylar plate 10 hole.The surgeon used an insertion handle to slide the plate up the patient's leg and the handle then popped off.The plate appeared to be stripped where the locking bolt connects, and after several attempts to reattach or tighten it down, it continued to disconnect.The plate and the interlocking bolt malfunctioned.There was no allegation against the aiming arm or the insertion handle.Instead, a 12-hole plate was used instead of the 10-hole plate that malfunctioned.The procedure was successfully completed.There was a surgical delay of five (5) minutes.No patient consequence reported.Concomitant devices reported: unknown aiming arm (part # unknown, lot # unknown, quality # 1) , unknown insertion handle (part # unknown, lot # unknown, quality # 1).This report is for one (1) 4.5mm va-lcp curved condylar plate/10 hole/230mm/right.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record (dhr) review was conducted: part: 02.124.410, lot: l993746, manufacturing site: mezzovico, release to warehouse date: 08.Aug.2018.The device history record shows this lot of 12 pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.A product investigation was conducted.Device evaluation: investigation flow: device interaction/functional and damage: visual (appearance not as expected) visual inspection: the returned 4.5mm va-lcp curved condylar plate was examined and found to be without visually identifiable defect or deficiency which may have contributed to the reported complaint condition.The interlocking bolt for 4.5mm va-lcp condylar insertion handle (03.231.005) threads into the locking portion of the first combi hole.The associated threads on the plate were examined and found absent any deformation.As no defects were identified the complaint is unconfirmed.Functional test: the interlocking bolt was not returned for evaluation, as such it is not possible to functionally test the returned plate.Conclusion: the complaint condition was unable to be visually confirmed as no damage was noted to the mating threads of the plate; additionally as the interlocking bolt was not returned the complaint condition was unable to be replicated functionally.As no defects or deficiencies were identified the complaint is unconfirmed.The system risk document was found to adequately address the reported complaint condition (see action).During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5MM VA-LCP CURVED CONDYLAR PLATE/10 HOLE/230MM/RIGHT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8250022
Report Number2939274-2019-55868
Device Sequence Number2125402
Product Code HRS
UDI-Device Identifier10886982042811
UDI-Public(01)10886982042811
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K110354
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.124.410
Device Catalogue Number02.124.410
Device Lot NumberL993746
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2019
Initial Date Received by Manufacturer 12/19/2018
Supplement Date Received by Manufacturer01/30/2019
Initial Report FDA Received Date01/15/2019
Supplement Report FDA Received Date02/07/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;